A compactness argument in the additive theory and the polynomial method

Karolyi, Gyula (2005) A compactness argument in the additive theory and the polynomial method. Discrete Mathematics, 302 1-3: 124-144.


Author Karolyi, Gyula
Title A compactness argument in the additive theory and the polynomial method
Language of Title eng
Journal name Discrete Mathematics   Check publisher's open access policy
Language of Journal Name eng
ISSN 0012-365X
1872-681X
Publication date 2005-10
Sub-type Article (original research)
DOI 10.1016/j.disc.2004.07.030
Volume 302
Issue 1-3
Start page 124
End page 144
Total pages 21
Place of publication Amsterdam, The Netherlands
Publisher Elseiver
Language eng
Formatted abstract In this expository paper we collect some combinatorial problems in the additive theory that can be easily solved in ordered Abelian groups. We study how such results, obtained by simple combinatorial arguments, can be extended to other Abelian groups. In many cases, best results can be obtained with the help of the so-called polynomial method that has evolved to a very powerful tool in the additive theory during the last decade.
Keyword Combinatorial Nullstellensatz
Set addition in Abelien groups
The polynomial method
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ
Additional Notes Conference: Workshop on Combinatorial and Computational Aspects of Optimization, Topology and Algebra (ACCOTA) Location: San Miguel Allende, MEXICO Date: 2004

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
ERA 2012 Admin Only
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 8 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 12 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Access Statistics: 60 Abstract Views  -  Detailed Statistics
Created: Fri, 02 Mar 2012, 10:45:15 EST by Kay Mackie on behalf of School of Mathematics & Physics